Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Woman with thyroid problem having heart palpitation, burning in left chest, shoulder. Taking Levothyroxine. Continue with medicine or stop?

My wife is experiencing heart palpitations and had a burning sensation in her upper left chest and shoulder area. Sheis currently taking medication for a thyroid condition. The drug is called Levothyroxine( 25 mg) . She wants to know if she should discontinue taking the drug tomorrow. She is going to see her doctor on Monday. Is there any other advice you can give?
Asked On : Wed, 3 Apr 2013
Answers:  2 Views:  53
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response
Welcome to HCM,
Your wife is suffering from Hypothyroidism and taking 25 Micro gm/day Levothyroxine.
Her palpitation and burning may not be related to thyroid problem so it it better to visit Physician and get examined as if any thing is suspected then a EKG to rule out heart problem can be done and if every thing is fine then burning may be due to Acid peptic disorder with reflux which can be easily treated.
To see dose of Thyroxine is correct a TSH can be done and dose adjustment depend on the result of TSH.
If nothing comes out even it may be little anxiety, just relax and if your Physician gives some drug take it.
If Hypothyroidism is there this Thyroxine supplementation may have to be given life long.
Please take care
Good luck.
Answered: Wed, 3 Apr 2013
I find this answer helpful
Cardiologist Dr. Anantharamakrishnan's  Response
Hi friend,
Welcome to Health Care Magic

Do not stop the drug without consulting your doctor.
The dose can not be milli- gram / it is MICROgram...(mcg) / 25 is small and may not be the cause.
The doctor will adjust the dose, depending on the blood tests.

See a cardiologist and have the heart investigated - it could even be anxiety and no heart disease...

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Wed, 3 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor